Ditch the Itch

May 22, 2008

Dr. Elizabeth was very nice. She paid a lot more attention to me than Dr. What Do You Want Me To Do does. However, she was not able to identify the nature of my rash. All she could say was, “You have something, all right.” Uh, no shit, Sherlock.

At least she didn’t refer me to a dermatologist. Instead, she wrote prescriptions herself. One for Allegra, one for Prednisone, and one for a very expensive cream (not covered by my insurance). She also told me to buy Zyrtec, which is now sold over the counter, and is also quite costly.

I wasn’t able to start the Prednisone until this morning, so I haven’t had any relief yet. Let’s hope this stuff works. I truly cannot stand the itching for much longer.

I wanted to switch to Dr. Elizabeth as my Primary Care Physician, but she’s only there on Wednesdays until 2:00, which would make it damn near impossible for me to see her. I can’t take off from work every time I have to see a doctor. Also, medical situations pop up on days other than Wednesdays, so there’s no point in making the change. It’s a shame because I really liked her. Sigh.

Song of the Day: Cure For the Itch by Linkin Park

Advertisements

7 Responses to “Ditch the Itch”

  1. Bex said

    Be very careful with Prednisone. As I recently typed in a report by a doctor, the patient had not wanted to take Prednisone because “it’s nasty stuff” and the dictating doctor agreed with him. This is just a word to the wise, Steph.

  2. yaketyyak said

    I know, Bex, but what am I supposed to do? I can’t live with this itching. It’s driving me insane.

  3. archytech said

    In my experience prednisone is not fun to take, but you shouldn’t have too many side effects from a short course. I hope the various meds give you some quick relief!

  4. terri t. said

    I sure hope you get some relief soon. Keep shopping around for a dr., there has to be a good one out there for you somewhere.

  5. jeffsher63 said

    A “burst” (usually 5 days) will not have any long term effects. It may make you jittery, cause insomnia, and increase your appetite. The danger with Prednisone is if you take it for extended periods, take “bursts” often, etc.

  6. LA said

    Steroids! GAH! I’m whacking out and going bonkers just from the psychic spillover from you taking them, THAT’s how sensitive I am to steroids. This being said I hope the Pred gets you better fast! Mwah! ~LA

  7. Amy said

    Are you still taking that supplement juice? I broke out into a rash a few years ago that was very similar to the one you’ve described. It turned out that I was getting too much Vitamin C and I had developed a sensitivity to it.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: